The symptoms of an overdose with Edarbi (azilsartan) can vary but may include fainting, decreased urination, or an irregular heart rate. However, the specific effects will depend on how much of the medication was taken and whether it was taken with other substances. Treatment options may include administering activated charcoal, pumping the stomach, or providing supportive care.
Can You Take Too Much Edarbi?Edarbi™ (azilsartan medoxomil) is a prescription medication approved for the treatment of hypertension (high blood pressure). It belongs to a class of medications called angiotensin II receptor blockers, or ARBs for short. As with most medications, it is possible to take too much Edarbi.
The specific effects of an overdose can vary, depending on a number of factors, including the Edarbi dosage and whether it was taken with any other medications or substances.
Effects of an OverdoseIt is not known exactly what to expect after an Edarbi overdose. However, based on the actions of the medication, as well as reports of overdoses with other similar medications, people who take too much Edarbi may experience the following symptoms:
- Extremely low blood pressure (hypotension)
- Dizziness, lightheadedness, or fainting
- Decreased urine output
- A slow or irregular heart rate
- Increased levels of potassium in the blood.
Treating an Edarbi OverdoseIf the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication that is absorbed into the bloodstream. In addition, treatment may involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive care for an overdose with Edarbi may include:
- Medications to increase blood pressure
- Fluids through an intravenous (IV) line
- Close monitoring of the kidneys and heart
- Close monitoring of blood potassium levels.
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much Edarbi.